is it dangerous in any way
17 Mar 2011
I would not recommend it without talking to your vet first.
I am not sure how the dog will metabolize it. You don't know if it is toxic or not.
Since your dog most likely weighs less then a human he would be getting too much. In humans it causes GI problems and this could be made worse in your dog. Furthermore, Clindamycin is known for killing good bacteria in the stomach and allowing for a super infection such as C.Diff to take over and cause severe problems. This could happen in a dog, especially if he is getting higher doses for his weight.
Finally, All antibiotics are not the same. Most people don't think about it, but you have to consider what the infection is. Some antibiotics work with some infections.
Talk with the vet - he would know. Especially since he knows what kind of infection there is and how the dog might respond.
Also consider that you shouldn't have clindamycin just laying around. Is it old? Expired?
Brian PharmD Candidate
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 4 Oct 2012
I am 9 month severe post C-Diff and was just put on Uribel. Is it safe to take and could it cause C?
After a horrible case of C-Diff due to Clindamycin, I am terrified to take anything with an antibiotic of any sort in it!! My urologist said I do not ...
1 answer • 8 Mar 2013
I have bad teeth and no matter if I brush/floss regularly & don't eat sweets & quit drinking pop I am still getting pain that is usually ...
7 answers • 18 Dec 2014
I have a stye that has been getting worse; my eyelid is very swollen. Went to a clinic today and was told I had an infection. The doctor prescribed ...
2 answers • 29 Jun 2015
I am allergic to penicillin, codine, sulpha, erthoymicen and now I am allergic to clindamycin and hydrocodonacetaminophen. I just learn about the ...
1 answer • 28 Jul 2015